Alert archive / Texas / Tornado Warnings in 2020
Tornado Warning 7, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Jan 10, 2020, 5:42 PM CST for Johnson County, Tarrant County, Texas. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 10, 2020, 5:42 PM CST (23:42 UTC)
- Expired
- Jan 10, 2020, 6:15 PM CST
- In force
- 33 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Johnson County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 4 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 6:01 PM CST | HAIL 1.5 | Everman, TX | PING PONG BALL SIZE HAIL REPORTED AT EVERMAN HIGH SCHOOL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 10, 1:20 PM CST | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 844 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 10.6
The text
As transmitted.
171
WFUS54 KFWD 102342
TORFWD
TXC251-439-110015-
/O.NEW.KFWD.TO.W.0007.200110T2342Z-200111T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
542 PM CST Fri Jan 10 2020
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Northern Johnson County in north central Texas...
Southeastern Tarrant County in north central Texas...
* Until 615 PM CST.
* At 541 PM CST, a severe thunderstorm capable of producing a tornado
was located near Joshua, moving northeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Joshua around 550 PM CST.
Cross Timber around 555 PM CST.
Crowley around 600 PM CST.
Burleson around 605 PM CST.
Edgecliff Village and Edgecliff around 610 PM CST.
Mansfield, Forest Hill, Kennedale, Everman and Rendon around 615
PM CST.
Other locations impacted by this tornadic thunderstorm include
Briaroaks.
This includes the following highways...
Interstate 35W between mile markers 32 and 46.
Interstate 20 between mile markers 436 and 444.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3256 9705 3241 9748 3248 9754 3274 9726
TIME...MOT...LOC 2341Z 231DEG 24KT 3248 9745
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Bonnette2 follow-up statements
219
WWUS54 KFWD 102349
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
549 PM CST Fri Jan 10 2020
TXC251-439-110015-
/O.CON.KFWD.TO.W.0007.000000T0000Z-200111T0015Z/
Johnson TX-Tarrant TX-
549 PM CST Fri Jan 10 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CST FOR
NORTHEASTERN JOHNSON AND SOUTHEASTERN TARRANT COUNTIES...
At 548 PM CST, a radar confirmed tornado was located near Joshua,
moving northeast at 30 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Burleson and Crowley around 600 PM CST.
Edgecliff Village and Edgecliff around 610 PM CST.
Mansfield, Forest Hill, Kennedale, Everman and Rendon around 615
PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to an
interior room on the lowest floor of a sturdy building and avoid
windows. If you are outdoors or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
&&
LAT...LON 3256 9705 3244 9745 3250 9751 3274 9726
TIME...MOT...LOC 2348Z 231DEG 24KT 3251 9740
TORNADO...OBSERVED
HAIL...1.00IN
$$
92650
WWUS54 KFWD 102358
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
558 PM CST Fri Jan 10 2020
TXC251-439-110015-
/O.CON.KFWD.TO.W.0007.000000T0000Z-200111T0015Z/
Johnson TX-Tarrant TX-
558 PM CST Fri Jan 10 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CST FOR NORTH
CENTRAL JOHNSON AND SOUTHEASTERN TARRANT COUNTIES...
At 557 PM CST, a severe thunderstorm with a history of producing a
tornado was located over Crowley, moving northeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Rendon around 605 PM CST.
Forest Hill and Kennedale around 610 PM CST.
Mansfield around 615 PM CST.
Fort Worth and Arlington around 630 PM CST.
Other locations impacted by this tornadic thunderstorm include
Briaroaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building and avoid windows. If you are outdoors or in a
vehicle, move to the closest substantial shelter and protect yourself
from flying debris.
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
&&
LAT...LON 3256 9705 3249 9737 3258 9743 3274 9726
TIME...MOT...LOC 2357Z 231DEG 31KT 3257 9732
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
92What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jan 10, 5:33 PM CST, 9 minutes earlier.
Area forecast discussion, Jan 10, 5:33 PM CST, 9 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 533 PM CST Fri Jan 10 2020 .AVIATION... /00Z TAFs/ Thunderstorms are in the process of congealing into a line immediately west of the Dallas-Fort Worth Metroplex, while discrete cells in occasional clusters are ongoing over eastern portions of DFW TRACON. The line of storms immediately west is beginning to surge east, and should push through the DFW area over the next couple of hours. Will prevail thunder, with a TEMPO indicating lower visibilities in heavier rain 00-02Z in the Metroplex. Storms should roll through KACT a couple of hours later, hence the TEMPO for TS 01-04Z. As convection exits to the east, a cold front will enter from the northwest, with FROPA in the DFW area around 04Z and at KACT around midnight. MVFR ceilings will develop overnight behind the front, and there is a low-end chance for light snow in the Dallas-Fort Worth area early Saturday morning. The probabilities for snow are too low to mention in area TAFs at this time. VFR should return to KACT around 15Z Saturday, then in the Metroplex around midday to early afternoon as the upper low lifts off to the northeast. 30 && .LONG TERM... /Issued 159 PM CST Fri Jan 10 2020/ /Saturday night onward/ Saturday night looks to be a clear, calm night, which should allow for excellent radiational cooling conditions. The result should be a freeze for almost the entire CWA, with lows falling into the mid 20s to lower 30s for most everyone. Sunday will be nice, though a little cool, with highs rising into the upper 50s to near 60 for most locations. Heading into the week, an active pattern looks to continue as deep longwave trough persists over the western half of the United States. While the deep longwave trough will persist, timing of various shower/thunderstorm episodes will be dictated by the passage of smaller shortwave troughs. The first such shortwave looks to pass through the Southern Plains on Monday. Moisture should be fairly limited on Monday, thus the highest chances for showers/thunderstorms (only in the 20%-30% range) will be confined to our southeastern counties. Some modest instability will be present, so a few isolated thunderstorms will be possible, but nothing severe. Another weak upper-level shortwave trough will pass late Tuesday, bringing similar low shower/thunderstorm chances. Chances and coverage may be slightly higher and farther north however, as moisture will have had an extra 24 hours to recover. Late Wednesday, more substantial height falls will overspread the region, driving a cold front across North and Central Texas. While cooler air will move in behind this front, right now it looks like temperatures will remain warm enough to keep precipitation as all liquid rain. Models have been somewhat inconsistent however, with some models being cold enough to support the possibility of light snow, but given the large uncertainty with how cold it will be, and how much moisture will be available, will keep precipitation in the forecast as all rain for the time being. This system late Wednesday and into Thursday looks to be the next one to watch, with another strong cold front potentially approaching the region by next weekend. Godwin && .SHORT TERM... /Issued 1209 PM CST Fri Jan 10 2020/ /Today through Tomorrow/ An exceptionally moist and unstable environment is currently in place across the area, setting the stage for an active afternoon and evening for North and Central Texas. A capping inversion which has been in place all morning has weakened considerably over the past hour, as noted by the recent increase in lightning strikes just north of the Dallas-Fort Worth area. More intense convection should initiate in the next hour or so somewhere near or immediately west of the I-35 corridor. A discrete convective mode will be highly probable early on, or from roughly 1 through 5 PM, which is when the longer duration updraft maintenance and subsequent large hail threat should be most likely. Activity should evolve upscale into a linear MCS while working eastward this evening, which is when a more widespread damaging wind threat will exist. The potential for tornadoes will exist with both the discrete cells this afternoon as well as embedded within the line this evening. The severe weather threat will exit the eastern-most counties by midnight tonight. Much colder air and wrap-around moisture will bring a potential of light snow early Saturday as a cold front surges southward through the region and the core of the upper low passes overhead. This will be primarily along and north of Highway 380 corridor Saturday morning, but some flakes cannot be ruled out as far south as I-20. Moisture and precipitation will lift out to the northeast Saturday afternoon, with seasonably cold and dry conditions expected Saturday evening. 30 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 35 44 32 59 41 / 90 10 0 0 0 Waco 37 50 29 60 40 / 90 5 0 0 0 Paris 37 40 26 55 37 / 100 30 0 0 0 Denton 32 43 29 60 39 / 80 20 0 0 0 McKinney 34 42 29 58 40 / 100 20 0 0 0 Dallas 35 44 31 59 41 / 100 10 0 0 0 Terrell 37 43 28 58 39 / 100 10 0 0 0 Corsicana 39 46 30 58 41 / 100 10 0 0 0 Temple 39 51 31 60 42 / 90 0 0 0 0 Mineral Wells 33 46 29 63 38 / 30 10 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 3 AM CST Saturday for TXZ093>095-103>107- 118>120. && 30/26
Hazardous weather outlook, Jan 10, 2:04 PM CST, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 204 PM CST Fri Jan 10 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111130- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 204 PM CST Fri Jan 10 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Showers and thunderstorms continue to develop across much of North and Central Texas. Some of these thunderstorms will likely become severe with tornadoes, large hail, and damaging winds possible. A Tornado Watch is in effect until 9:00 p.m. Friday evening. Flash flooding will also be possible mainly from the Metroplex northeast into the Paris/Bonham areas. Snow will be possible north of the I-20 corridor Saturday morning with some light accumulations mainly north of US-380. No major travel hazards are expected given any snow that does fall will likely melt on contact or blow off the road given the windy conditions. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low chance for thunderstorms mainly along and east of I- 35 Wednesday into early Thursday. Lightning would be the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon and evening across North and Central Texas.
In the hours before
Local storm report, Jan 10, 3:17 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
317 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL 6 E MARYSVILLE 33.77N 97.23W
01/10/2020 E1.00 INCH COOKE TX EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED AT MOSS LAKE. TIME ESTIMATED
VIA RADAR.Local storm report, Jan 10, 4:30 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
430 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL HICO 31.98N 98.03W
01/10/2020 E0.88 INCH HAMILTON TX PUBLIC
NICKEL SIZED HAIL REPORTED VIA SOCIAL MEDIA.Local storm report, Jan 10, 5:20 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
520 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG ERA 33.50N 97.30W
01/10/2020 COOKE TX EMERGENCY MNGR
RV BLOWN OVER. ROOF DAMAGE TO HOME AND OUTBUILDINGS ON
FM ROAD 51 SOUTH OF ERA.Local storm report, Jan 10, 5:26 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
526 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL FAIRY 31.85N 97.98W
01/10/2020 E1.75 INCH HAMILTON TX PUBLIC
GOLF BALL SIZE HAIL REPORTED IN THE COMMUNITY OF FAIRY.Local storm report, Jan 10, 5:28 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
528 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM FLASH FLOOD 2 W LINDSAY 33.65N 97.26W
01/10/2020 COOKE TX EMERGENCY MNGR
U.S. HIGHWAY 82 FLOODED WEST OF LINDSAY.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 10:21 AM CST | River Flood Warning | FWD | Hunt | 54 hr |
| Jan 10, 10:21 AM CST | River Flood Warning | FWD | Hunt, Rockwall | 44 hr |
| Jan 10, 2:28 PM CST | Tornado Warning | FWD | Cooke | 27 min |
| Jan 10, 2:36 PM CST | Severe Thunderstorm Warning | FWD | Parker, Wise | 54 min |
| Jan 10, 2:45 PM CST | Tornado Warning | FWD | Wise | 45 min |
| Jan 10, 3:05 PM CST | Severe Thunderstorm Warning | FWD | Parker | 25 min |
| Jan 10, 3:16 PM CST | Flash Flood Warning | FWD | Cooke | 6 hr |
| Jan 10, 3:26 PM CST | Severe Thunderstorm Warning | FWD | Denton, Parker, Wise | 64 min |
| Jan 10, 3:33 PM CST | Tornado Warning | FWD | Cooke | 42 min |
| Jan 10, 3:48 PM CST | Severe Thunderstorm Warning | FWD | Comanche, Hamilton | 57 min |
| Jan 10, 3:58 PM CST | Flash Flood Warning | FWD | Denton, Wise | 3 hr |
| Jan 10, 4:06 PM CST | Severe Thunderstorm Warning | FWD | Hamilton, Lampasas, Mills | 54 min |
| Jan 10, 4:11 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 38 min |
| Jan 10, 4:23 PM CST | Tornado Warning | FWD | Ellis, Henderson, Kaufman, Navarro | 31 min |
| Jan 10, 4:24 PM CST | Tornado Warning | FWD | Bosque, Erath, Hamilton, Somervell | 37 min |
| Jan 10, 4:45 PM CST | Severe Thunderstorm Warning | FWD | Coryell, Hamilton, Lampasas, Mills | 60 min |
| Jan 10, 4:53 PM CST | Tornado Warning | FWD | Hood | 14 min |
| Jan 10, 5:21 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Hill, Johnson | 54 min |
| Jan 10, 5:23 PM CST | Areal Flood Advisory | FWD | Parker | 3 hr |
| Jan 10, 5:35 PM CST | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 55 min |
| Jan 10, 5:38 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Coryell, Hamilton | 67 min |
Nearby
Tornado Warnings in Texas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.